MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. LEVEL 1 BLOWERS CONVECTIVE WARMING; SYSTEM, THERMAL REGULATING

SMITHS MEDICAL ASD, INC. LEVEL 1 BLOWERS CONVECTIVE WARMING; SYSTEM, THERMAL REGULATING
Model Number L1-CW-120V
Medical Device Problem Code Insufficient Heating (1287)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr was generated under protocol (b)(4), as a result of warning letter cms# 617147.No problems or issues were identified during the device history record review.No causes or potential causes of the customer's reported problem were found during the review of service and repair records.A product sample was received for evaluation.Visual and functional testing were performed.Product was received device in with no line cord or hose.Multiple errors were found in event history log.Investigation confirmed customer's reported problem.Measured heater and got no reading.When opening up the heater founded that the heater was burnt.The root cause of the reported issue was determined to be the design.The ac distribution board and heater are known to be susceptible to the melted heat failure mode.No action taken due to the condition of the device.It is deemed beyond economical repair and will be scrapped.
 
Event or Problem Description
It was reported that the device is presenting with intermittent heating.No patient injury was reported.

Brand Name
LEVEL 1 BLOWERS CONVECTIVE WARMING
Common Device Name
SYSTEM, THERMAL REGULATING
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key16475411
Report Number3012307300-2023-01960
Device Sequence Number7250517
Product Code DWJ
UDI-Device Identifier15019517121551
UDI-Public15019517121551
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K181699
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 03/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberL1-CW-120V
Device Catalogue NumberL1-CW-120V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2023
Initial Report FDA Received Date03/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown